MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CARDIAC/PERITONEAL CATHETER, STANDARD, BARIUM IMPREGNATED, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CARDIAC/PERITONEAL CATHETER, STANDARD, BARIUM IMPREGNATED, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 43103
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 4 slit openings of the catheter were found to be obstructed during testing prior to implant.It was stated the 3 of the 4 slit openings were opened with a syringe, but the fourth slit opening could not be opened.The catheter was never implanted and replaced.
 
Additional Manufacturer Narrative
Approximately 89 cm of the catheter was returned.It met requirements for leak testing.However, the returned catheter was not patent because one of the slits was not open blocking the flow of fluid.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CARDIAC/PERITONEAL CATHETER, STANDARD, BARIUM IMPREGNATED, 90 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7750300
Report Number2021898-2018-00388
Device Sequence Number1793295
Product Code JXG
UDI-Device Identifier00643169466821
UDI-Public00643169466821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number43103
Device Catalogue Number43103
Device Lot NumberE39093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer08/31/2018
08/08/2018
Initial Report FDA Received Date08/05/2018
Supplement Report FDA Received Date09/19/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1